Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 86, NWS Fort Worth, TX

October 13, 2009Hunt County, Texas

NWS Fort Worth, TX issued this river flood warning at Oct 13, 2009, 8:58 AM CDT for Hunt County, Texas. It took effect at Oct 13, 2009, 12:32 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2009, 8:58 AM CDT (13:58 UTC)
In effect from
Oct 13, 2009, 12:32 PM CDT
Expired
Oct 14, 2009, 12:40 PM CDT
In force
24 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 16.37 ft at Oct 13, 2009, 10:00 PM CDT.

actionminormoderate101510/1310/1410/15
Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Oct 13, 7:42 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Oct 13, 7:42 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
742 AM CDT TUE OCT 13 2009

.UPDATE...
QUICK UPDATE DUE TO HEAVIER...EMBEDDED CONVECTION WILL LIKELY OCCUR
ALONG AND SE OF A SHERMAN...WEATHERFORD...COMANCHE LINE...ESPECIALLY
INTO EARLY AFTERNOON. SO HAVE ADDED HEAVY RAIN WORDING PER LOOK AT
HPC QPF VALUES OF 1-2 INCHES...LOCALLY HIGHER AMOUNTS WITH RICH
PACIFIC MOISTURE FROM WEAKENING ERN PACIFIC HURRICANE COMBINING
WITH INCREASING WAA/MOISTURE COMING FROM THE GULF OF MEXICO. NO
WATCHES EXPECTED...THOUGH LOCALIZED FLOODING CANT BE RULED OUT
ACROSS THESE AREAS. UPDATE SENT.

05/

&&

.AVIATION...
/12Z TAFS/

TODAY...LIFR CONDITIONS WILL PREVAIL. EXPECT PERIODS OF RAIN
BEFORE NOON. BULK OF RAIN SHOULD PUSH OUT OF METRO SITES BY
17Z...WITH LINGERING 5SM VISIBILITY AND SKIES AROUND 800 FEET. FOR
WACO...EXPECT CONTINUED RAIN THIS AFTERNOON...FINALLY MOVING OUT
BY 00Z.

TONIGHT...IFR WITH PERIODS OF LIFR. EXPECT FOG TO REDEVELOP AT
METRO SITES BETWEEN 08Z-12Z...WITH 1SM VISIBILITY.

&&

.PREV DISCUSSION... /ISSUED 331 AM CDT TUE OCT 13 2009/
SLOPPY...WET...AND AT TIMES...FOGGY CONDITIONS THIS MORNING FOR
COMMUTERS ACROSS NORTH TEXAS THIS MORNING. SOME LOCALIZED AREAS HAVE
FALLEN BELOW A MILE...BUT DENSE FOG IS NOT WIDESPREAD...AS REQUIRED
FOR AN ADVISORY...THUS NO ADVISORY ISSUED. EXPECT AS RAIN/ THUNDER
SPREADS ACROSS THE REGION THIS MORNING...EXPECT VISIBILITIES WILL
VARY FROM 1/4 MILE TO 5 MILES. WELL MENTION AREAS OF FOG/WITH
PATCHY DENSE FOG IN FORECASTS THIS MORNING AND MENTION IN HAZARDOUS
WX OUTLOOK.

RAIN WITH EMBEDDED THUNDER SHOULD CONTINUE TO OVERSPREAD THE AREA
TODAY...THEN BE ANCHORED OVER FAR E/SERN COUNTIES FOR THE LATE DAY/
EVENING HOURS...AS FRONTAL BOUNDARY REMAINS ANCHORED JUST SOUTH OF
I-20 FOR THE NEXT 18-24 HRS. WITH THIS BEING THE CASE...WILL MENTION
MORE AREAS OF FOG ALONG AND NORTH OF THE FRONT TONIGHT...THOUGH WE
CANT RULE OUT A LITTLE PATCHY FOR SOUTH OF THE BOUNDARY AS WINDS
WILL BE RELATIVELY LIGHT.

BOUNDARY WILL BEGIN SLOWLY LIFTING INTO SRN OK BY WED MORNING AND
WILL CONTINUE HIGHEST RAIN CHANCES ACROSS NE COUNTIES IN VICINITY OF
BOUNDARY. COLD FRONT WILL THEN MOVE INTO THE REGION WED NIGHT AND SE
COUNTIES BY THURSDAY MORNING. WILL HAVE SOME THUNDERSTORM CHANCES
ALONG THE BOUNDARY...MAINLY ACROSS THE ERN HALF OF NORTH TX. WITH
SOME BRIEF 80S/TO NEAR 90 SOUTH OF I-20 WEDNESDAY AFTERNOON...
SURFACE INSTABILITY MAY BE ENOUGH AHEAD OF THE FRONT FOR A FEW
STRONG STORMS...BUT LAPSE RATES ALOFT ARE MOIST ADIABATIC AND DONT
EXPECT MUCH OF A SEVERE THREAT AT THIS TIME...THOUGH CANT RULE OUT
AN ISOLATED/MARGINALLY SEVERE STORM WED NIGHT/EARLY THURSDAY.

FRONT CLEARS THE AREA BY THURS AFTERNOON WITH DRY CONTINENTAL AIR
FILTERING INTO NORTH TX...BUT NOT OVERLY COLD. WINDS WILL BE BRISK
THURSDAY INTO THURS EVENING. HIGH PRESSURE WILL SETTLE OVER THE AREA
FRIDAY/EARLY SATURDAY...FOR SOME PLEASANT FALL CONDITIONS. A
REINFORCING FRONTAL SURGE LOOKS TO ARRIVE BY SAT NIGHT/EARLY SUNDAY
AND REINFORCE THE DRY/COOL CONDITIONS. LOOKS LIKE A PERIOD OF DRYING
OUT IS ON TAP FOR THE EXTENDED PERIOD.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  65  82  64  76 / 100  30  20  30  20
WACO, TX              76  69  87  70  80 / 100  40  10  10  20
PARIS, TX             66  60  75  63  74 / 100  70  30  60  40
DENTON, TX            70  63  81  60  75 / 100  30  20  40  20
MCKINNEY, TX          69  61  80  62  75 / 100  40  30  50  20
DALLAS, TX            71  66  82  64  77 / 100  40  20  40  20
TERRELL, TX           72  65  82  66  78 / 100  60  20  40  30
CORSICANA, TX         75  67  84  69  79 / 100  60  20  20  30
TEMPLE, TX            76  70  88  71  86 / 100  50  10  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

21/05
Hazardous weather outlook, Oct 13, 4:10 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
410 AM CDT TUE OCT 13 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
410 AM CDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO ONE HALF MILE OR LESS
THIS MORNING. AREAS OF FOG REDUCING VISIBILITIES BELOW ONE MILE
WILL REDEVELOP TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE GENERALLY EAST OF INTERSTATE 35 WEDNESDAY
THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:10 AM CDTFlash Flood WarningFWDHill2 hr
Oct 13, 9:02 AM CDTFlash Flood WarningFWDHunt, Kaufman, Rains, Van Zandt3 hr
Oct 13, 9:07 AM CDTFlash Flood WatchFWDCollin, Dallas, Delta, Ellis, Fannin, Grayson and 9 more10 hr
Oct 13, 9:17 AM CDTFlash Flood WarningFWDDelta, Hopkins, Lamar3 hr
Oct 13, 9:22 AM CDTAreal Flood AdvisoryFWDNavarro113 min
Oct 13, 9:35 AM CDTAreal Flood AdvisoryFWDDallas115 min
Oct 13, 9:37 AM CDTFlash Flood WarningFWDEllis3 hr
Oct 13, 10:05 AM CDTRiver Flood WarningFWDDelta, Hopkins5 days
Oct 13, 10:20 AM CDTAreal Flood AdvisoryFWDBosque3 hr
Oct 13, 10:41 AM CDTFlash Flood WarningFWDHill4 hr
Oct 13, 11:59 AM CDTFlash Flood WarningFWDKaufman3 hr
Oct 13, 12:16 PM CDTFlash Flood WarningFWDHopkins3 hr
Oct 13, 12:28 PM CDTAreal Flood AdvisoryFWDEllis3 hr
Oct 13, 1:18 PM CDTAreal Flood AdvisoryFWDVan Zandt3 hr
Oct 13, 1:43 PM CDTFlash Flood WarningFWDVan Zandt74 min
Oct 13, 2:33 PM CDTAreal Flood AdvisoryFWDAnderson3 hr
Oct 13, 2:36 PM CDTAreal Flood AdvisoryFWDFreestone3 hr
Oct 13, 3:00 PM CDTAreal Flood WarningFWDHopkins, Kaufman, Van Zandt4 hr
Oct 13, 3:24 PM CDTAreal Flood AdvisoryFWDLimestone3 hr
Oct 13, 4:11 PM CDTRiver Flood WarningFWDCollin15 hr
Oct 13, 4:11 PM CDTRiver Flood WarningFWDNavarro63 hr

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.